Alert archive / Florida / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 41, NWS Melbourne, FL
NWS Melbourne, FL issued this severe thunderstorm warning at Jun 12, 2007, 12:14 PM EDT for Volusia County, Florida. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 12, 2007, 12:14 PM EDT (16:14 UTC)
- Expired
- Jun 12, 2007, 1:15 PM EDT
- In force
- 61 min
- Issued by
- NWS Melbourne, FL
- Area
- Counties, with a storm outline in the text
County Volusia County, FL
The radar
The Melbourne radar (KMLB), 122 km from the middle of the area, began a volume at 16:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 12, 11:30 AM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 4.2 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 816 J/kg
- Mixed-layer CIN
- -33 J/kg
- Mixed-layer LCL
- 706 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 11 m²/s²
- 0-3 km storm-relative helicity
- 50 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KMLB 121618 SVRMLB FLC127-121715- /O.NEW.KMLB.SV.W.0041.070612T1614Z-070612T1715Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MELBOURNE FL 1214 PM EDT TUE JUN 12 2007 THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... VOLUSIA COUNTY IN FLORIDA. * UNTIL 115 PM EDT * AT 1205 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR ORMOND BY THE SEA...AND MOVING SOUTHEAST AT 30 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE...BUT ARE NOT LIMITED TO... HOLLY HILL...DAYTONA BEACH...PORT ORANGE...WILBUR BY THE SEA... PONCE INLET...NEW SMYRNA BEACH...EDGEWATER. SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 58 MILES AN HOUR AND OR LARGE DESTRUCTIVE HAIL. FREQUENT TO EXCESSIVE LIGHTNING AND VERY HEAVY RAIN WILL ALSO BE POSSIBLE. IF THE STORM APPROACHES YOU...SEEK SHELTER IN AN ENCLOSED BUILDING ON THE LOWEST FLOOR. KEEP AWAY FROM WINDOWS. DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM. WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A SMALL INTERIOR ROOM. OTHER STORMS FORMING TO THE WEST WILL MOVE SOUTH INTO NORTH CENTRAL VOLUSIA COUNTY. THESE STORMS WILL BE CAPABLE OF BECOMING SEVERE. IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. LAT...LON 2940 8106 2926 8143 2876 8104 2893 8071 $$ KELLY
2 follow-up statements
000 WWUS52 KMLB 121635 SVSMLB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 1231 PM EDT TUE JUN 12 2007 FLC127-121715- /O.CON.KMLB.SV.W.0041.000000T0000Z-070612T1715Z/ VOLUSIA FL- 1231 PM EDT TUE JUN 12 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 115 PM EDT FOR VOLUSIA COUNTY... AT 1223 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE SEVERAL STRONG TO SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THE STRONGEST STORMS WERE LOCATED OVER INTERIOR PORTIONS WEST OF DAYTONA BEACH...MOVING SOUTHEAST AT 30 MPH. OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO PONCE INLET...NEW SMYRNA BEACH...EDGEWATER...AND OAK HILL. DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM. WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A SMALL INTERIOR ROOM. PEA SIZE HAIL WAS REPORTED IN DAYTONA BEACH AND A WIND GUST TO 42 MPH WAS REPORTED AT DAYTONA BEACH AIRPORT. LAT...LON 2940 8106 2926 8143 2876 8104 2893 8071 $$ KELLY
000 WWUS52 KMLB 121718 SVSMLB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 115 PM EDT TUE JUN 12 2007 FLC127-121724- /O.EXP.KMLB.SV.W.0041.000000T0000Z-070612T1715Z/ VOLUSIA FL- 115 PM EDT TUE JUN 12 2007 ...THE SEVERE THUNDERSTORM WARNING FOR COASTAL VOLUSIA COUNTY HAS EXPIRED... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THE SEVERE STORMS THAT PROMPTED THE WARNING HAD WEAKENED AND ARE NOW LOCATED OVER OAK HILL AND EDGEWATER...MOVING SOUTHEAST. THUS THE WARNING HAS BEEN ALLOWED TO EXPIRE. NONETHELESS...HEAVY RAIN AND GUSTY WINDS ALONG WITH FREQUENT LIGHTNING STRIKES WILL CONTINUE IN SOUTHEAST VOLUSIA COUNTY THROUGH 2 PM. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM EDT TUESDAY EVENING FOR EAST CENTRAL FLORIDA. LAT...LON 2940 8106 2926 8143 2876 8104 2893 8071 $$ KELLY
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 12, 12:05 PM EDT, 9 minutes earlier.
Area forecast discussion, Jun 12, 12:05 PM EDT, 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MELBOURNE FL 1205 PM EDT TUE JUN 12 2007 ...NUMEROUS STORMS THIS AFTERNOON WITH SOME POSSIBLY SEVERE... UPDATE...HAVE ADDED SEVERE THUNDERSTORM WATCH TO CWF AND ZFP. HAZARDOUS WEATHER OUTLOOK WILL BE UPDATED SHORTLY. EXPECT CONVECTIVE LINE APPROACHING NORTHERN CWA TO CONTINUE TO DROP SOUTHWARD INTO MODERATELY UNSTABLE ATMOSPHERE. GREATEST THREAT CONTINUES TO BE LOCALLY DAMAGING WIND GUSTS AND HAIL...WITH A SMALL THREAT FOR AN ISOLATED TORNADO MAINLY ALONG EASTERN PENINSULA WHERE BOUNDARY INTERACTIONS MOST LIKELY. SKYWARN NET WILL BE ACTIVATED FROM KMLB BY 1700Z. .DISCUSSION...TODAY/TONIGHT...VORTICITY LOBES WITHIN CYCLONIC FLOW ALOFT WILL CONTINUE TO ADVECT ACROSS THE NORTHERN PENINSULA AND ADJACENT COASTAL WATERS THIS AFTERNOON/EVENING. ATMOSPHERE WILL BECOME MODERATELY UNSTABLE THIS AFTERNOON ALONG WITH STRENGTHENING MID LEVEL WESTERLY FLOW. SOUTHWARD PROPAGATION OF OUTFLOW BOUNDARIES AND DIURNAL DEVELOPMENT OF SEA/LAKE BREEZE BOUNDARIES WILL PROVIDE ADDITIONAL FOCUS FOR CONVERGENCE/LIFT. EXPECT SCATTERED STORM DEVELOPMENT ACROSS ECFL THIS AFTERNOON... BECOMING NUMEROUS ACROSS NORTHERN HALF LATE AFTERNOON-EARLY EVENING. EAST COAST SEA BREEZE SHOULD PROPAGATE SLOWLY INLAND ACROSS COASTAL COUNTIES...BUT WITH WESTERLY STEERING FLOW...EXPECT INTERIOR STORMS/OUTFLOWS AND GULF COAST BREEZE BOUNDARY TO INTERACT WITH THE ATLANTIC SEA BREEZE OVER THE EASTERN PORTION OF THE PENINSULA AFTER 20Z...RESULTING IN GREATEST THREAT FOR SEVERE STORMS. THIS SCENARIO/TIMING IS CONSISTENT WITH RECENT LOCAL 2.5/8KM WRF MODEL. DAMAGING DOWNBURST WINDS AND HAIL APPEAR TO THE BE THE GREATEST THREATS...HOWEVER HIGH LOW-LEVEL HELICITY ALONG BOUNDARIES... PRIMARILY NEAR THE EAST COAST...SUGGESTS A LOW TORNADO THREAT AS WELL. CURRENT HAZARDOUS WEATHER OUTLOOK IN GOOD SHAPE. ZFP/CWF INCLUDE POSSIBILITY OF STRONG STORMS...BUT MAY UPDATE AROUND MID DAY TO EMPHASIZE SEVERE WIND/HAIL THREAT. WOULD NOT BE SURPRISED TO SEE SOME REDEVELOPMENT LATE TONIGHT...EVEN THOUGH THE LOCAL AIR MASS WILL BE WELL WORKED OVER BY THEN...GIVEN INCREASING LARGE SCALE ASCENT. && .AVIATION...EXPECT NMRS IFR TSRA TO FORM AFT 18Z...AND LINGERING WELL PAST 00Z. TAFS SHOW EARLIER START TIMES FOR INLAND AIRPORTS GIVEN EXPECTED W-E MOVEMENT. STRONG WIND GUSTS (35KT+) AND HAIL POSSIBLE WITH SOME STORMS TODAY...MOST LIKELY KDAB/KMLB/KVRB VCNTY 20Z-02Z. && .MARINE...BOATING CONDITIONS ARE GENERALLY EXPECTED TO REMAIN BENIGN...EXCEPT IN THE VICINITY OF SCATTERED CONVECTION. STORMS MOVING OFFSHORE WILL POSE A SIGNIFICANT THREAT WITH WINDS IN EXCESS OF 35KT AND LOCALLY ROUGH SEAS. OTHERWISE...LIGHT SYNOPTIC FLOW TYPICAL FOR THIS OF YEAR WILL GENERALLY RESULT IN 2-3 FT SEAS. && .MLB WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. && SHORT TERM/AVIATION...SPRATT LONG TERM/FIRE WX....PENDERGRAST SVR WX/RADAR...KELLY/SHARP
Hazardous weather outlook, Jun 12, 6:12 AM EDT, 6 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MELBOURNE FL 612 AM EDT TUE JUN 12 2007 AMZ550-555-570-575-FLZ041-044>047-053-054-058-059-064-141-144-147- 122100- COASTAL WATERS FROM FLAGLER BEACH TO COCOA BEACH OUT 20 NM- COASTAL WATERS FROM COCOA BEACH TO JUPITER INLET OUT 20 NM- WATERS FROM FLAGLER BEACH TO COCOA BEACH 20 TO 60 NM OFFSHORE- WATERS FROM COCOA BEACH TO JUPITER INLET 20 TO 60 NM OFFSHORE- INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA- SOUTHERN LAKE-NORTHERN BREVARD- 612 AM EDT TUE JUN 12 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TODAY AND TONIGHT. ...THUNDERSTORM IMPACT... ...STRONG TO SEVERE THUNDERSTORMS TO IMPACT EAST CENTRAL FLORIDA THIS AFTERNOON AND EVENING... SUFFICIENT MOISTURE COUPLED WITH THE AFTERNOON SEA AND LAKE BREEZES AND AN APPROACHING UPPER LEVEL DISTURBANCE WILL RESULT IN NUMEROUS SHOWERS AND LIGHTNING STORMS ACROSS MOST OF THE AREA TODAY...WITH AN INCREASED THREAT FOR STRONG TO SEVERE STORMS. COLD TEMPERATURES ALOFT AND INCREASING MID LEVEL WINDS WILL INCREASE THE THREAT FOR STORMS TO PRODUCE DAMAGING WIND GUSTS AND HAIL...AND AN ISOLATED TORNADO CANNOT BE RULED OUT NEAR BOUNDARY COLLISIONS. FREQUENT TO EXCESSIVE LIGHTING WILL ALSO BE POSSIBLE IN THE MORE INTENSE STORM CELLS. THE THREAT APPEARS TO BE PARTICULARLY HIGH FROM AROUND THE SAINT JOHNS RIVER TO THE VOLUSIA AND BREVARD COUNTY BEACHES. ...FLOOD IMPACT... GIVEN THE BOUTS OF LOCALLY HEAVY RAINFALL THAT HAS OCCURRED OVER PARTS OF THE AREA SINCE THE BEGINNING OF THE MONTH...MANY LOCATIONS ARE BECOMING MORE SUSCEPTIBLE TO TEMPORARY FLOODING...ESPECIALLY IN POORLY DRAINED LOW LYING AREAS. STORMS TODAY WILL BE EASILY CAPABLE OF PRODUCING IN EXCESS IF TWO INCHES OF RAINFALL IN ONE HOUR... WHICH COULD RESULT IN LOCALIZED FLOODING. ...MARINE THUNDERSTORM GUST IMPACT... A SQUALL LINE MOVING RAPIDLY OFFSHORE NORTHEAST FLORIDA WILL AFFECT THE VOLUSIA COUNTY OFFSHORE WATERS EARLY THIS MORNING. INTENSE LIGHTNING STORMS THAT DEVELOP OVER LAND TODAY WILL MOVE OFFSHORE THE ATLANTIC WATERS DURING THE LATE AFTERNOON AND EARLY TO MID EVENING. STRONG WINDS ...LOCALLY HIGH SEAS...FREQUENT TO EXCESSIVE LIGHTNING AND HAIL ARE EXPECTED WITH THE STRONGEST STORMS TODAY. THE GREATEST THREAT FOR STORMS OVER THE ATLANTIC APPEARS TO BE NORTH OF SEBASTIAN INLET. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. STRONG TO SEVERE STORMS ARE EXPECTED AGAIN ON WEDNESDAY...WITH DECREASING COVERAGE OF STORMS FORECAST FROM THURSDAY INTO THIS WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD MONITOR THE WEATHER. FORMAL ACTIVATION OF SKYWARN MAY BE NEEDED...AS THE STORM PREDICTION CENTER HAS OUTLOOKED ALL OF EAST CENTRAL FLORIDA UNDER A SLIGHT RISK FOR SEVERE STORMS. AS SUCH...THERE IS THE POTENTIAL FOR A WATCH TO BE ISSUED TODAY. CRISTALDI
In the hours before
Special weather statement, Jun 12, 11:58 AM EDT, 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 1158 AM EDT TUE JUN 12 2007 FLZ041-044-141-121700- COASTAL VOLUSIA COUNTY-INLAND VOLUSIA COUNTY-NORTHERN LAKE COUNTY- 1158 AM EDT TUE JUN 12 2007 ...LINE OF STRONG THUNDERSTORMS APPROACHING NORTHERN LAKE AND VOLUSIA COUNTIES... AT 1150 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG STORMS FROM 15 MILES NORTHWEST OF ORMOND BY THE SEA TO 31 MILES WEST OF LAKE GEORGE...MOVING SOUTHEAST AT 30 MPH. THESE STORMS HAVE HAD A HISTORY OF PRODUCING WIND DAMAGE IN ST AUGUSTINE EARLIER THIS MORNING. LOCATIONS IN THE PATH OF THIS STRONG STORM INCLUDE ORMOND BEACH... DAYTONA BEACH...PIERSON....DELAND...PAISLEY. THE PRIMARY THREAT WILL BE FREQUENT TO EXCESSIVE CLOUD TO GROUND LIGHTNING STRIKES AND GUSTY WINDS OF 45 TO 55 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL WILL TEMPORARILY REDUCE VISIBILITY AND MAY CAUSE TEMPORARY FLOODING OF SOME ROADS. SEEK SHELTER INDOORS UNTIL THE STORM PASSES. CONDITIONS ARE FAVORABLE FOR THE DEVELOPMENT OF FUNNEL CLOUDS. A BRIEF PERIOD OF SMALL HAIL...PEA TO DIME SIZE...WILL ALSO BE POSSIBLE IN LOCALIZED AREAS. PERSONS OUTDOORS SHOULD SEEK SHELTER IN ENCLOSED BUILDINGS OR HARD TOPPED VEHICLES. KELLY
The office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 12, 5:41 AM EDT | Special Marine Warning | MLB | 2 hr | |
| Jun 12, 7:45 AM EDT | Special Marine Warning | MLB | 90 min | |
| Jun 12, 11:20 AM EDT | Special Marine Warning | MLB | 115 min | |
| Jun 12, 12:46 PM EDT | Severe Thunderstorm Warning | MLB | Lake, Seminole, Volusia | 59 min |
| Jun 12, 12:47 PM EDT | Special Marine Warning | MLB | 88 min | |
| Jun 12, 2:34 PM EDT | Special Marine Warning | MLB | 85 min | |
| Jun 12, 3:41 PM EDT | Special Marine Warning | MLB | 2 hr | |
| Jun 12, 4:08 PM EDT | Severe Thunderstorm Warning | MLB | Saint Lucie | 52 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.